Alert archive / Alabama / Tornado Warnings in 2019

Tornado Warning 16, NWS Birmingham, AL

February 23, 2019Fayette County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 23, 2019, 5:59 PM CST for Fayette County, Alabama. It was in force for 35 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 23, 2019, 5:59 PM CST (23:59 UTC)
Expired
Feb 23, 2019, 6:34 PM CST
In force
35 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Observed
Hail
0.75 in

County Fayette County, AL

The radar

The Columbus AFB radar (KGWX), 52 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 23, 6:00 PM CSTTSTM WND DMG3 Ne Cody, ALREPORTS OF POWER LINES DOWN AND TREES SNAPPED ALONG CRAWLEY ROAD. POSSIBLE TORNADO DAMAGE.
Feb 23, 6:38 PM CSTTORNADO2 Nnw Fowler'S Crossroa, ALAN EF-0 TORNADO TOUCHED DOWN IN A WOODED AREA BETWEEN VICTOR RD AND CR 44 IN NORTHEAST FAYETTE COUNTY. IT TRAVELED NORTHEAST, CROSSING INTO WALKER COUNTY, AND THEN CROSSED HWY 13 BEFORE LIFTING. ONLY TREE DAMAGE WAS NOTED ALONG THE PATH WITH MOST TREES UPROOTE
Feb 23, 6:40 PM CSTTSTM WND DMG3 Nne Fowler'S Crossroa, ALCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 NNE FOWLERS CROSSROADS. REPORT OF TREES DOWN ALONG HIGHWAY 13 AND COUNTY ROAD 44 NEAR OLD STAGE COACH RD. POSSIBLE TORNADO DAMAGE.
Feb 23, 6:40 PM CSTTSTM WND DMG3 Nne Fowler'S Crossroa, ALREPORT OF TREES DOWN ALONG HIGHWAY 13 AND COUNTY ROAD 44 NEAR OLD STAGE COACH RD. LIKELY TORNADO DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 23, 3:01 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 12.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 332 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
332 m²/s²
0-3 km storm-relative helicity
427 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

501 
WFUS54 KBMX 232359
TORBMX
ALC057-240100-
/O.NEW.KBMX.TO.W.0016.190223T2359Z-190224T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
559 PM CST SAT FEB 23 2019

The National Weather Service in Birmingham has issued a

* Tornado Warning for...
  Northwestern Fayette County in west central Alabama...

* Until 700 PM CST.
    
* At 558 PM CST, a tornado producing storm was located near Belk, or
  7 miles southeast of Vernon, moving northeast at 40 mph.

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Winfield, Fayette, Glen Allen, Belk, Bluff, Bevill State College
  Fayette, Hubbertville and Bazemore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3392 8784 3391 8764 3387 8763 3387 8757
      3364 8795 3381 8795
TIME...MOT...LOC 2358Z 228DEG 33KT 3370 8800 

TORNADO...OBSERVED
HAIL...<.75IN

$$

25/Owen
4 follow-up statements
060 
WWUS54 KBMX 240015
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
615 PM CST SAT FEB 23 2019

ALC057-240100-
/O.CON.KBMX.TO.W.0016.000000T0000Z-190224T0100Z/
Fayette AL-
615 PM CST SAT FEB 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN FAYETTE COUNTY...
        
At 615 PM CST, a confirmed tornado was located over Bluff, or 7 miles
north of Fayette, moving northeast at 40 mph.

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Winfield, Glen Allen, Bluff, Hubbertville and Bazemore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3392 8784 3391 8764 3387 8763 3387 8757
      3373 8791 3381 8795
TIME...MOT...LOC 0015Z 228DEG 33KT 3380 8786 

TORNADO...OBSERVED
HAIL...<.75IN

$$

25/Owen
938 
WWUS54 KBMX 240017 CCA
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
617 PM CST SAT FEB 23 2019

ALC057-240100-
/O.COR.KBMX.TO.W.0016.000000T0000Z-190224T0100Z/
Fayette AL-
617 PM CST SAT FEB 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN FAYETTE COUNTY...
    
At 617 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bluff, or 7 miles north of Fayette, moving northeast
at 40 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Winfield, Glen Allen, Bluff, Hubbertville and Bazemore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3392 8784 3391 8764 3387 8763 3387 8757
      3373 8791 3381 8795
TIME...MOT...LOC 0015Z 228DEG 33KT 3380 8786 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

25/Owen
376 
WWUS54 KBMX 240025
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
625 PM CST SAT FEB 23 2019

ALC057-240100-
/O.CON.KBMX.TO.W.0016.000000T0000Z-190224T0100Z/
Fayette AL-
625 PM CST SAT FEB 23 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CST FOR
NORTHWESTERN FAYETTE COUNTY...
    
At 624 PM CST, a severe thunderstorm capable of producing a tornado
was located near Glen Allen, or near Winfield, moving northeast at 40
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Winfield, Glen Allen, Hubbertville and Bazemore. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3391 8764 3387 8763 3387 8757 3378 8781
      3386 8786 3392 8780
TIME...MOT...LOC 0024Z 228DEG 33KT 3386 8778 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

25/Owen
310 
WWUS54 KBMX 240034
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
634 PM CST SAT FEB 23 2019

ALC057-240043-
/O.CAN.KBMX.TO.W.0016.000000T0000Z-190224T0100Z/
Fayette AL-
634 PM CST SAT FEB 23 2019

...THE TORNADO WARNING FOR NORTHWESTERN FAYETTE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CST for central,
northwestern and west central Alabama.

LAT...LON 3391 8764 3387 8763 3387 8757 3378 8781
      3386 8786 3392 8780
TIME...MOT...LOC 0031Z 228DEG 33KT 3392 8770 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 23, 5:59 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 23, 5:59 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
559 PM CST Sat Feb 23 2019

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...

The prefrontal line of isolated supercells across the heart of
Central Alabama has now moved east of I65 into more stable air.  The
threat will now shift back to the west along the dryline.  There
remains significant real estate that has either remained
uncontaminated or recovered from earlier convection.  Instability is
on the order of around 1000 Joules, due in large part to the
steepening lapse rates over top of the 60+ dewpoints. That along
with the deep layer shear will keep at least an enhanced risk over
the next several hours for areas along and northwest of I59.  Much
of the initial activity in Central MS has cold pooled and congealed
into a squall line.  However, there are semi-discrete supercells
north and south of this cold pool that remain quite dangerous.  Long-
lived mesocyclones with a few tornadoes will continue to be a threat
with any of these cells as they cross the state line.  Later in the
night, the main forcing is expected to move further north towards
the Ohio Valley, and the threat should diminish as a weakening
squall line.  This will likely occur east of I65.

17/KLAWS

.LONG TERM...
Sunday through Friday.

We will continue to see some of the leftover rain in the far
southeast through 9 to 10 am Sunday, but then we can say goodbye to
the rain for a few days. Sunday and Monday will be dry as high
pressure will be in control. Much of Tuesday will be dry as well,
but we will begin to see an increase in clouds as the high begins to
to exit the region and the southerly flow begins to increase across
the area once again.

By Tuesday night, low pressure develops along the gulf coast and
slides slowly across the area. This will be the first wave of
several upper level wave that will slide through the area through
Friday ahead of the next cold front that will work into the area
Friday night and move out by Saturday morning.

Synoptically this pattern makes sense and will be the overall
forecast for the time being, but there are some model discrepancies
in regards to position of the main vorticity max and support of the
system. The more bullish system, the GFS, has the main support in
the north and drags the front through with very little wrap around
behind it. This would entail a fairly dry weekend for the extended.
The Euro, brings things a touch further south and therefore brings
the upper level low a little further south. This would provide more
clouds and some linger light rain into Saturday. Right now either
scenario is plausible and will need to monitor over the next few
days  the trends of each solution. But for now the main focus will
be on the system moving the area through tonight.

16

&&

.AVIATION...
00Z TAF Discussion.

Regional radar is active this evening as showers and thunderstorms
move across Central Alabama. The main line of showers and storms
are beginning to move into our northwestern counties and will
move to KTCL as early as 01Z. This activity will continue east
to our northern terminals between 02-08Z. Did include TEMPO
groups for each of these sites to time out the onset of
thunderstorms and lowering vis. Currently have IFR conditions
during these TEMPO times. Amendments may be needed if the
movement of the activity changes. Do not have the mention of
thunder at KMGM/KTOI at this time. However, rain showers with
lower cigs/vis can be expected as early as 04Z for these two
sites. Showers will dissipate from west to east overnight and
winds will shift to the northwest as a frontal boundary moves
through the area. KTCL could see diminishing rain chances as early
as 09Z and 12Z for KANB. A few vicinity showers will linger at
KMGM and KTOI a little after 12Z.

07

&&

.FIRE WEATHER...

A prolonged period of rainfall will continue through Sunday
morning, with a strong storm system expected to move through
Central Alabama tonight. Very wet conditions are expected,
especially across the northern half of the area. Drier conditions
return to the area for at least a couple days to start next week.
There are no fire weather concerns at this time.

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flood Watch through late tonight for the following counties:
Bibb...Blount...Calhoun...Cherokee...Clay...Cleburne...Etowah...
Fayette...Jefferson...Lamar...Marion...Pickens...Shelby...St.
Clair...Talladega...Tuscaloosa...Walker...Winston.

&&
Hazardous weather outlook, Feb 23, 9:47 AM CST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
947 AM CST Sat Feb 23 2019

ALZ011>015-017>050-241900-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
947 AM CST Sat Feb 23 2019

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...through Tonight.

Severe thunderstorms are likely later today and tonight as a line of
thunderstorms moves across Central Alabama. All modes of severe
weather are possible including tornadoes, damaging winds, and large
hail. At this time, the main threat appears to begin around 5 PM in
the northwest and may continue through 3 AM in the east. However,
isolated severe storms may develop across west Alabama this
afternoon.

Areas of locally heavy rainfall will remain possible today and
tonight. Therefore, the flood potential remains high. Any heavy rain
on already saturated grounds will only enhance the flood potential.
The main flood threat area will be near and north of an Aliceville
to Calera to Wedowee line. Elsewhere, minor flooding is possible if
showers and storms move over the same areas more than once.

Central Alabama rivers will experience rises over the next several
days. River stages will reach into the Minor and Moderate flood
levels. Check the latest river flood products for specific information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Central Alabama rivers will continue to experience rises the next
several days. River stages will reach into the Minor and Moderate
flood levels. Check the latest river flood products for specific
information.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will likely be
needed this afternoon and tonight.

In the hours before

Special weather statement, Feb 23, 5:05 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Birmingham AL
505 PM CST SAT FEB 23 2019

ALZ011-013-014-232345-
Fayette AL-Winston AL-Marion AL-
505 PM CST SAT FEB 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR MARION...WESTERN WINSTON AND
NORTHWESTERN FAYETTE COUNTIES UNTIL 545 PM CST...

At 505 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Weston to near Hamilton to
Lamar County Airport. Movement was east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Hamilton, Winfield, Haleyville, Guin, Hackleburg, Brilliant, Glen
Allen, Gu-
Win, Brinn, Lake Buttahatchee, Needmore, Bear Creek, Twin, Natural
Bridge, Tucker, Posey Field Airport, Wayside, Upper Bear Creek
Reservoir, Delmar and Piney Grove.

LAT...LON 3431 8757 3404 8759 3400 8760 3400 8764
      3389 8763 3384 8765 3384 8794 3431 8793
TIME...MOT...LOC 2305Z 267DEG 35KT 3427 8799 3407 8798 3386 8811

25/Owen
Special weather statement, Feb 23, 5:29 PM CST, 30 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 PM CST SAT FEB 23 2019

ALZ011-014-015-240000-
Walker AL-Winston AL-Marion AL-
529 PM CST SAT FEB 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALKER...
NORTHEASTERN MARION AND WINSTON COUNTIES UNTIL 600 PM CST...

At 528 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Phil Campbell to near Lake Buttahatchee to
near Brilliant. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Haleyville, Lynn, Arley, Double Springs, Brilliant, Addison, Nauvoo,
Curry, Houston Recreational Area, Camp McDowell, Nesmith, Ashbank,
Brushy Lake, Poplar Springs, Ashridge, Falls City, Lake Buttahatchee,
Moreland, Smith Lake and Helicon.

LAT...LON 3430 8711 3399 8711 3399 8715 3397 8714
      3396 8711 3394 8711 3401 8777 3415 8774
      3431 8780
TIME...MOT...LOC 2328Z 269DEG 40KT 3428 8772 3416 8768 3404 8773

25/Owen
Local storm report, Feb 23, 5:45 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
545 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     5 NE HAMILTON           34.20N 87.93W
02/23/2019                   MARION             AL   EMERGENCY MNGR

            TREES DOWN NEAR THE INTERSECTION OF HIGHWAY
            43 AND HIGHWAY 187.

&&

DM
Local storm report, Feb 23, 5:47 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND DMG     SHOTTSVILLE             34.26N 88.13W
02/23/2019                   MARION             AL   EMERGENCY MNGR

            TREES DOWN NEAR KEMP CHURCH.

&&

DM
Local storm report, Feb 23, 5:51 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     FLOOD            ONEONTA                 33.95N 86.48W
02/23/2019                   BLOUNT             AL   EMERGENCY MNGR

            WATER FLOODING A CONVENIENCE STORE IN
            ONEONTA. ALSO REPORTS OF SEVERAL LOW LYING
            ROADWAYS FLOODED IN AND NEAR ONEONTA.

&&

DM
Local storm report, Feb 23, 5:55 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     1 NW HAMILTON           34.15N 88.00W
02/23/2019                   MARION             AL   PUBLIC

            REPORTS OF TREES DOWN NEAR BEXAR AVENUE WEST
            AND REDBRIDGE DRIVE AREA OF HAMILTON.

&&

DM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 3:13 AM CSTAreal Flood WarningBMXFayette, Lamar, Marion, Walker, Winston6 hr
Feb 23, 2:40 PM CSTSevere Thunderstorm WarningBMXTuscaloosa50 min
Feb 23, 3:07 PM CSTTornado WarningBMXWalker23 min
Feb 23, 3:19 PM CSTTornado WarningBMXWinston26 min
Feb 23, 3:39 PM CSTSevere Thunderstorm WarningBMXJefferson66 min
Feb 23, 4:39 PM CSTSevere Thunderstorm WarningBMXLamar, Marion34 min
Feb 23, 5:05 PM CSTSpecial Weather StatementBMXMarion40 min
Feb 23, 5:27 PM CSTTornado Warning Tornado observedBMXLamar48 min
Feb 23, 5:29 PM CSTSpecial Weather StatementBMXWinston31 min

Nearby

Tornado Warnings in Alabama, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.